MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM343420
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #tac082815a/ serial #(b)(6)/ udi (b)(4) which is captured in manufacturer report #2017233-2023-04237.D.10.Concomitant medical products and therapy dates: amlodipine, asa, atorvastatin, folic acid, hydrochlorothiazide, metoprolol, potassium chloride.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a type b thoracic aortic dissection with an aneurysmal component using zone 2 placement of a gore® tag® thoracic branch endoprosthesis (tbe) aortic component and distal extension using a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).It was noted that the aortic arch had a double bend.It was reported that the tbe device was well placed with the portal at the distal edge of the patient's left subclavian artery (lsa).The proximal end of the device was still 2-3 cm from the patient's left common carotid artery (lcca).No ballooning was performed since this was for treatment of a type b dissection, and it was reported that no proximal extension was performed as it did not appear necessary.It was reported that the ctag a/c device was placed distally and ended in the mid-descending thoracic aorta so as to limit aortic coverage.The dissection extended to the celiac artery.Final angiograms showed continued filling of the false lumen creating a type ib dissection.The physician chose to watch and wait.On or around (b)(6) 2023, follow-up cta imaging showed continued filling of the false lumen beside the graft with aneurysm expansion from 6 cm to 7 cm.The physician suspected a distal type i endoleak and probable proximal type i endoleak.Reintervention was performed on (b)(6) 2023.The proximal type i endoleak was reportedly not visualized on angiogram, but the tbe aortic component was extended proximally using a tbe te2840 aortic extender component.The distal type i endoleak was visualized and treated with distal extension of the ctag a/c using an additional ctag a/c device (tgm343415).The endoleaks were successfully excluded.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6: investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H6: investigation conclusions: code d12 added.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use, potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, aortic expansion (e.G., aneurysm, false lumen, landing zone, lesion), endoleak, and reoperation.H6: investigation findings for analysis of production records: code c21 updated to code c19.H6: investigation conclusions: code d16 updated to code d15.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions: code d15 and d12 remain unchanged b.3.Date of event corrected.B.3.Date of event: as continued filling of the false lumen was observed during the index procedure on (b)(6) 2023, the date of event has been updated to 09-jun-2023.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17635714
Report Number2017233-2023-04238
Device Sequence Number6473775
Product Code MIH
UDI-Device Identifier00733132646975
UDI-Public00733132646975
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue NumberTGM343420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/06/2023
01/02/2024
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/18/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 FOR LIST OF MEDICATIONS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight102 KG